Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 5, NWS Melbourne, FL

August 27, 2012Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this areal flood warning at Aug 27, 2012, 11:52 AM EDT for Martin County, Saint Lucie County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 11:52 AM EDT (15:52 UTC)
Expired
Aug 27, 2012, 2:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WGUS42 KMLB 271552
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1152 AM EDT MON AUG 27 2012

FLC085-111-271800-
/O.NEW.KMLB.FA.W.0005.120827T1552Z-120827T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LUCIE FL-MARTIN FL-
1152 AM EDT MON AUG 27 2012

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLOOD WARNING FOR...
  MARTIN COUNTY IN EAST CENTRAL FLORIDA...
  ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 200 PM EDT

* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINFALL OCCURRING WITH PERSISTENT OUTER RAINBANDS ASSOCIATED 
WITH ISAAC. RADAR ESTIMATES AND SURFACE OBSERVATIONS INDICATE UP TO 
TWO TO THREE INCHES OF RAINFALL HAS OCCURRED SINCE 8 AM THIS MORNING 
IN THESE AREAS. ADDITIONAL AMOUNTS UP TO TWO TO FOUR INCHES WILL BE 
POSSIBLE BEFORE THE RAINFALL TAPERS OFF. THESE HEAVY AMOUNTS WILL
LEAD TO ADDITIIONAL AND WORSENING FLOODING CONDITIONS IN THE 
FLOOD WARNING AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  INDIANTOWN...PORT ST LUCIE...FORT PIERCE...LAKEWOOD PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER 
COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A 
SMALL ONE...ON FOOT OR IN A VEHICLE. TURN AROUND...DON'T DROWN!

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. 

&&

LAT...LON 2754 8063 2755 8031 2740 8026 2733 8021
      2726 8019 2721 8015 2716 8015 2697 8008
      2697 8014 2695 8015 2695 8049

$$



GLITTO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 27, 10:15 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 27, 10:15 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT MON AUG 27 2012

.DISCUSSION...
...WINDY AND RAINY CONDITIONS CONTINUING AS ISAAC PULLS AWAY FROM
THE STATE...

A STRENGTHENING TROPICAL STORM ISAAC CONTINUES TO MOVE WESTWARDS
ACROSS THE GULF OF MEXICO AND AWAY FROM CENTRAL FLORIDA THIS
MORNING..BUT ITS INFLUENCE WILL CONTINUE TO BE FELT THROUGH THE DAY.

TWO OUTER RAINBANDS HAVE BEEN PERSISTING ACROSS THE REGION SINCE
EARLY THIS MORNING...SLOWLY LIFTING NORTHEASTWARDS. ONE STRETCHES
ALL THE WAY FROM SOUTH OF MIAMI INTO THE INTERIOR PORTIONS OF THE
TREASURE COAST AND CURVES INTO OKEECHOBEE AND OSCEOLA...AND THE
OTHER FROM GRAND BAHAMA ISLAND TO OFFSHORE BREVARD COAST INTO THE
VOLUSIA COAST.

WHILE THE ATLANTIC-VOLUSIA RAINBAND IS EXPECTED TO LIFT NORTH OF THE
REGION BY EARLY AFTERNOON...THE MAIN CONCERN WILL BE THE SOUTHERN
RAINBAND AS IT BECOMES PARALLEL TO THE BREVARD AND TREASURE COASTS
AND INCREASES THE POSSIBILITY FOR COASTAL CONVERGENCE AND VERY HEAVY
RAIN. TRAINING SQUALLS IN THIS BAND HAS ALREADY BEEN RESPONSIBLE FOR
MINOR FLOODING THROUGHOUT OKEECHOBEE COUNTY AND CURRENT TRENDS
SUGGEST THE SAME FOR THE TREASURE COAST...SOUTHERN OSCEOLA AND
BREVARD COUNTIES THROUGH THIS AFTERNOON WITH PERSISTENT HEAVY RAIN.

A WIND ADVISORY REMAINS IN EFFECT FOR BREVARD AND THE TREASURE COAST
WHERE SUSTAINED WINDS HAVE BEEN AROUND 20 TO 25 MPH WITH GUSTS TO 30
MPH AND A LAKE WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE
REGION WITH WINDS OF 15 TO 20 MPH AND GUSTS TO 25 MPH. THE THREAT
WILL REMAIN FOR GUSTS TO TROPICAL STORM FORCE IN SQUALLS. LOW LEVEL
SHEAR IN THE 0-1KM LAYER REMAINS SUPPORTIVE OF LOCALIZED CELL
ROTATION...THOUGH THE THREAT WILL BE DIMINISHING THROUGH THE
AFTERNOON. THERE IS SOME DRY AIR WRAPPING AROUND THE NORTHEAST SIDE
OF ISAAC WHICH HAS ALLOWED BREAKS IN THE RAIN AND CLOUDS ACROSS
SOUTH FLORIDA. IF ANY OF THIS REACHES INTO OUR AREA DURING PEAK
HEATING...IT WILL INCREASE THE INSTABILITY AND THE POSSIBILITY FOR
STRONGER STORMS.

CLOUD COVER AND RAIN SHOULD HOLD TEMPERATURES IN THE MID
80S...THOUGH A FEW UPPER 80S MAY BE POSSIBLE IF CLOUDS THIN.

&&

.AVIATION...RAPIDLY CHANGING CONDITIONS WL OCCUR DURING ONSET OF
SQUALLS WITH POTENTIAL TO GO FROM VFR TO IFR IN A SHORT TIME.
SQUALLS WILL CONTAIN HEAVY RAIN AND GUSTY WINDS UP TO 35KTS. BREEZY
SOUTHEAST WINDS OUTSIDE OF ANY SQUALLS AT 15 TO 25 KTS AND GUSTS TO
30KTS. GRADUAL IMPROVEMENT IN CONDITIONS EXPECTED AFTER 00Z.

&&

.MARINE...HAZARDOUS CONDITIONS WILL CONTINUE OVER THE WATERS DUE TO
MARINE SQUALLS AND HIGHER SEAS IN THE WAKE OF ISAAC THIS MORNING AND
AFTERNOON. WINDS AND SEAS GRADUALLY DECLINE INTO EARLY TUESDAY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR INDIAN
     RIVER-MARTIN-OKEECHOBEE-OSCEOLA-BREVARD-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-MARTIN-BREVARD-ST. LUCIE.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
     MARTIN-BREVARD-ST. LUCIE.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR VOLUSIA-LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE.

AM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO JUPITER INLET OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM
     OFFSHORE.

&&

SHORT TERM...MOSES
RADAR/IMPACT WEATHER....KELLY/VOLKMER
HYDROLOGY...GLITTO
Hazardous weather outlook, Aug 27, 5:26 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
526 AM EDT MON AUG 27 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
526 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
TROPICAL CYCLONE ISAAC OVER THE SOUTHEASTERN GULF OF MEXICO EARLY
THIS MORNING WILL CONTINUE TO MOVE WEST-NORTHWEST AWAY FROM THE
STATE. NUMEROUS SHOWERS WITH SCATTERED SQUALLS AND A FEW LIGHTNING
STORMS...WILL CONTINUE THROUGHOUT THE DAY AND DIMINISH INTO THE
EARLY EVENING. WIND GUSTS IN THE INTENSE SQUALLS AND STORMS WILL
EASILY BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH.

.FLOOD IMPACT...
SHOWERS AND HEAVIER SQUALLS MOVING REPEATEDLY OVER THE SAME AREAS WILL
PRODUCE RAINFALL TOTALING 2 TO 3 INCHES...WITH LOCALLY HIGHER
AMOUNTS...ACROSS OKEECHOBEE MARTIN...SAINT LUCIE AND INDIAN RIVER
COUNTIES. TO THE NORTH FROM METRO ORLANDO TO LAKE
COUNTY...RAINFALL TOTALS OF 1 TO 2 INCHES BY THE END OF THE DAY
ARE POSSIBLE. THIS WILL CAUSE AREAS OF POOR DRAINAGE FLOODING...
AND PONDING OF WATER ON ROADWAYS.

.HIGH WIND IMPACT...
GUSTY WINDS OF 20 TO 25 MPH WILL CONTINUE ALONG COASTAL AREAS OF
BREVARD...INDIAN RIVER...SAINT LUCIE...AND MARTIN COUNTIES THIS
MORNING...AND DIMINISH SOMEWHAT BY LATER THIS AFTERNOON. FARTHER
NORTH AND INLAND...WINDS WILL INCREASE TO 15 TO 20 MPH AFTER
SUNRISE WITH FREQUENT HIGHER GUSTS. BOATING CONDITIONS ON AREA
LAKES AND THE INTRACOASTAL WATERWAY WILL BE QUITE HAZARDOUS AND IS
NOT RECOMMENDED.

.COASTAL FLOOD IMPACT...
STRONG WINDS AND HIGH SEAS WILL PILE UP WATER ALONG COASTAL AREAS
AROUND THE TIME OF HIGH TIDE...BETWEEN 5 AND 6 PM THIS AFTERNOON.
THIS WILL LIKELY CAUSE MINOR TO LOCALLY MODERATE BEACH EROSION IN
SOME AREAS.

.RIP CURRENT IMPACT...
A HIGH SURF ADVISORY IS IN EFFECT FOR THE EAST CENTRAL FLORIDA ATLANTIC
WATERS TODAY. ROUGH...POUNDING SURF AND A STRONG CURRENT FLOWING
PARALLEL TO THE SHORELINE WILL MAKE BEACH ACTIVITIES VERY
DANGEROUS...AND ENTERING THE SURF IS NOT ADVISED.

.MARINE THUNDERSTORM GUST IMPACT...
OCCASIONAL SQUALLS WILL CONTINUE OVER THE ATLANTIC... MAINLY
SOUTH OF CAPE CANAVERAL THIS MORNING...AS WELL AS OVER THE
TREASURE COAST AND LAKE OKEECHOBEE REGIONS. SOME OF THIS ACTIVITY
WILL SPREAD FARTHER NORTH OVER THE INTERIOR AND ADJACENT ATLANTIC
WATERS LATER THIS MORNING. FREQUENT GUSTS WELL ABOVE 35 KNOTS AND
A FEW WATERSPOUTS ARE POSSIBLE.

.WIND AND SEA IMPACT...
EAST TO SOUTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS IN
SQUALLS WILL PRODUCE DANGEROUS AND CHOPPY SEAS NEAR SHORE AND UP
TO 11 FEET OFFSHORE SOUTH OF SEBASTIAN INLET. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT TODAY...AND BOATERS SHOULD REMAIN IN
PORT UNTIL WINDS AND SEAS SUBSIDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDS AND SEAS WILL GRADUALLY SUBSIDE BEGINNING TUESDAY AS ISAAC
MOVES TOWARD A NORTHERN GULF COAST LANDFALL. SCATTERED AFTERNOON
AND EVENING SHOWERS AND STORMS WILL CONTINUE THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...
A TORNADO WATCH IS IN EFFECT UNTIL 900 AM. SPOTTERS ARE REQUESTED
TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PENDERGRAST

In the hours before

Special weather statement, Aug 27, 7:38 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
738 AM EDT MON AUG 27 2012

FLZ053-054-058-064-271230-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-
738 AM EDT MON AUG 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EXTREME WESTERN INDIAN RIVER AND MARTIN
COUNTIES...OKEECHOBEE COUNTY...SOUTHERN OSCEOLA COUNTY...

* UNTIL 830 AM EDT.

AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL BAND CAPABLE OF PRODUCING STRONG WIND GUSTS FROM BASINGER TO
5 MILES SOUTHEAST OF PORT MAYACA...MOVING NORTH-NORTHWEST AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BASINGER...OKEECHOBEE...FORT DRUM...KISSIMMEE PRAIRIE
PRESERVE....YEEHAW JUNCTION...LAKE MARIAN...AND KENANSVILLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2696 8062 2710 8067 2718 8075 2720 8080
      2715 8087 2721 8097 2736 8104 2739 8112
      2749 8121 2754 8121 2760 8114 2771 8115
      2797 8137 2797 8136 2803 8105 2783 8087
      2729 8067 2721 8068 2720 8064 2695 8055
TIME...MOT...LOC 1137Z 159DEG 41KT 2742 8098 2722 8078
          2694 8057

CRISTALDI
Local storm report, Aug 27, 8:40 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
840 AM EDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HEAVY RAIN       2 NW OKEECHOBEE         27.26N 80.85W
08/27/2012  M9.72 INCH       OKEECHOBEE         FL   AWOS

            24 HR RAINFALL TOTAL AT OKEECHOBEE AIRPORT OF 9.72
            INCHES.

0835 AM     FLOOD            1 WNW OKEECHOBEE        27.25N 80.85W
08/27/2012                   OKEECHOBEE         FL   EMERGENCY MNGR

            REPORT OF 3 INCHES OF STANDING WATER IN A HOME ON 9TH
            STREET.

&&

ARB
Special weather statement, Aug 27, 9:34 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
934 AM EDT MON AUG 27 2012

FLZ053-054-058-059-064-271430-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-ST. LUCIE-
934 AM EDT MON AUG 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER SOUTHERN INDIAN RIVER COUNTY...WESTERN
MARTIN COUNTY...EASTERN OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA
COUNTY...ST. LUCIE COUNTY...

* UNTIL 1030 AM EDT.

AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN BAND CAPABLE OF PRODUCING STRONG WIND GUSTS ACROSS CENTRAL
MARTIN COUNTY AND WESTERN SAINT LUCIE COUNTY...MOVING NORTH AT 45
MPH.

ADDITIONAL LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES
THROUGH 1030 AM WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS AND
MINOR LOWLAND FLOODING.

THE PRIMARY THREAT WILL BE GUSTY WINDS TO 45 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2741 8090 2775 8107 2772 8050 2698 8026
      2697 8052
TIME...MOT...LOC 1331Z 166DEG 38KT 2710 8045

15
Special weather statement, Aug 27, 10:26 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1026 AM EDT MON AUG 27 2012

FLZ047-054-059-064-271530-
INDIAN RIVER-MARTIN-SOUTHERN BREVARD COUNTY-ST. LUCIE-
1026 AM EDT MON AUG 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER SOUTHEASTERN BREVARD COUNTY...EASTERN
INDIAN RIVER COUNTY...NORTHERN MARTIN COUNTY...ST. LUCIE COUNTY...

* UNTIL 1130 AM EDT.

AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS ACROSS NORTHERN MARTIN
COUNTY...MOVING NORTH AT 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKEWOOD PARK...FORT PIERCE...PORT SAINT LUCIE... SAINT
LUCIE WEST...VERO BEACH AND MICCO.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2715 8054 2788 8069 2789 8050 2787 8049
      2790 8046 2786 8043 2748 8028 2741 8029
      2745 8031 2744 8031 2737 8028 2713 8027
TIME...MOT...LOC 1424Z 174DEG 41KT 2718 8039

15
Special weather statement, Aug 27, 11:36 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1136 AM EDT MON AUG 27 2012

FLZ054-059-064-271615-
INDIAN RIVER-MARTIN-ST. LUCIE-
1136 AM EDT MON AUG 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN INDIAN RIVER COUNTY...EASTERN
MARTIN COUNTY...EASTERN ST. LUCIE COUNTY...

* UNTIL 1215 PM EDT.

AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR STUART AND PORT
SAINT LUCIE. THESE STORMS WERE MOVING NORTH AT 35 MPH. THE
ENVIRONMENT IS ALSO CONDUCIVE FOR THE DEVELOPMENT OF TROPICAL RAIN
BAND TORNADOES ACROSS THE TREASURE COAST.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN RIVER ESTATES AND SAINT LUCIE WEST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2782 8061 2784 8047 2782 8045 2784 8043
      2759 8032 2759 8031 2743 8027 2721 8015
      2697 8008 2695 8038
TIME...MOT...LOC 1535Z 180DEG 0KT 2733 8032

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:01 PM EDTTornado WarningMLBMartin, Saint Lucie29 min
Aug 26, 10:33 PM EDTSpecial Marine WarningMLB57 min
Aug 26, 10:39 PM EDTTornado WarningMLBMartin, Saint Lucie21 min
Aug 26, 10:51 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Aug 26, 11:31 PM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia20 hr
Aug 26, 11:31 PM EDTWind AdvisoryMLB20 hr
Aug 26, 11:55 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie80 min
Aug 27, 12:36 AM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee54 min
Aug 27, 12:47 AM EDTTornado WarningMLBOkeechobee28 min
Aug 27, 1:01 AM EDTAreal Flood AdvisoryMLBIndian River, Martin, Okeechobee, Saint Lucie119 min
Aug 27, 1:22 AM EDTSpecial Weather StatementMLBIndian River, Saint Lucie38 min
Aug 27, 1:59 AM EDTSpecial Weather StatementMLBMartin46 min
Aug 27, 2:36 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie54 min
Aug 27, 2:55 AM EDTSpecial Weather StatementMLBOrange50 min
Aug 27, 3:48 AM EDTSpecial Weather StatementMLBIndian River42 min
Aug 27, 4:13 AM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola42 min
Aug 27, 4:57 AM EDTSpecial Weather StatementMLBOrange, Seminole48 min
Aug 27, 7:06 AM EDTAreal Flood AdvisoryMLBIndian River, Lake, Martin, Okeechobee, Orange, Osceola and 1 more114 min
Aug 27, 7:27 AM EDTAreal Flood WarningMLBOkeechobee3 hr
Aug 27, 7:38 AM EDTSpecial Weather StatementMLBOkeechobee52 min
Aug 27, 9:00 AM EDTAreal Flood AdvisoryMLBIndian River, Martin, Osceola, Saint Lucie3 hr
Aug 27, 9:34 AM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie56 min
Aug 27, 10:09 AM EDTSpecial Marine WarningMLB111 min
Aug 27, 10:24 AM EDTAreal Flood WarningMLBOsceola3 hr
Aug 27, 10:26 AM EDTSpecial Weather StatementMLBIndian River, Saint Lucie64 min
Aug 27, 10:31 AM EDTTornado WarningMLBOrange, Seminole29 min
Aug 27, 10:33 AM EDTAreal Flood WarningMLBOkeechobee3 hr
Aug 27, 11:07 AM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Martin, Osceola, Saint Lucie113 min
Aug 27, 11:24 AM EDTTornado WarningMLBMartin, Saint Lucie51 min
Aug 27, 11:36 AM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie39 min
Aug 27, 11:55 AM EDTSpecial Marine WarningMLB80 min
Aug 27, 12:02 PM EDTSpecial Weather StatementMLBSeminole43 min
Aug 27, 12:15 PM EDTTornado WarningMLBIndian River, Martin, Saint Lucie35 min
Aug 27, 12:53 PM EDTAreal Flood WarningMLBIndian River67 min
Aug 27, 1:48 PM EDTSpecial Weather StatementMLBMartin42 min
Aug 27, 2:00 PM EDTAreal Flood WarningMLBIndian River, Martin, Saint Lucie2 hr
Aug 27, 2:38 PM EDTSpecial Weather StatementMLBIndian River22 min
Aug 27, 3:05 PM EDTSpecial Weather StatementMLBMartin25 min
Aug 27, 4:00 PM EDTAreal Flood WarningMLBIndian River, Martin, Saint Lucie2 hr

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.